Originally Posted by David62
Anyone else have this?
I am a 45 year old male, an avid runner, I donít drink or smoke. I do have a family history of heart disease and was put on Lipitor to prevent high cholesterol. Two weeks into the Lipitor I couldnít run 1 block without feeling winded and chest pain. I stopped taking it immediately. Now 1 month later I felt weak in the legs and fell down when I got out of bed. I went into the cardiologistís office that afternoon for stress tests and they checked my heart and sent me to the ER. Tests say that I have Sick Sinus Syndrome and AV Node Block. I did not have any of these problems until I took Lipitor and its too hard for me to believe that it is just a coincidence. Have you heard of any other cases like this? Do the problems reverse themselves? How long does it take?
I would be very interested in finding out more about the Sick Sinus Syndrome.
While I was on Lipitor, I developed exactly the same problems described in your post. My leg gave up on me right at the hospital entrance while going in for tests. (That was a third time within a week). I also started having other problems of neurological nature and experiencing muscle weakness. This began happening after about a month and a half on Lipitor, low dose.
I also have sinus congestion . One of the many side effects of the drugs I take. I cannot tell which one.
On the plus side, this drug helped bring my cholesterol levels down drastically during that time. Too afraid to keep taking it, I went off of it for a week.
I am on other medication and for that reason I cannot be absolutely
sure that Lipitor was responsible. I am giving it another chance.
Because of your family history of heart disease, you should look into reducing your cholesterol levels through natural means if you cannot tolerate statins.
There's plenty of information available on the High Cholesterol Board.